Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 178, NWS Shreveport, LA

May 23, 2007Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 23, 2007, 8:35 PM CDT for Wood County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2007, 8:35 PM CDT (01:35 UTC)
Expired
May 23, 2007, 9:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Wood County, TX

The radar

The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:37 PM CDTTSTM WND DMGMineola, TXTREES DOWN IN MINEOLA...REPORTED BY MINEOLA PD
May 23, 8:37 PM CDTHAIL 0.88Mineola, TXREPORTED BY MINEOLA PD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 240137
SVRSHV
TXC499-240230-
/O.NEW.KSHV.SV.W.0178.070524T0135Z-070524T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN NORTHEAST TEXAS

* UNTIL 930 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS       
  WERE LOCATED ALONG A LINE NEAR MINEOLA TO NEAR HAWKINS...MOVING    
  NORTH NORTHWEST NEAR 20 MPH.

* SEVERE THUNDERSTORMS WILL AFFECT THE TOWNS OF QUITMAN...ALBA AND
  GOLDEN.

LAT...LON 3296 9521 3287 9517 3257 9516 3256 9518
      3262 9533 3260 9539 3263 9552 3272 9563
      3297 9565 3297 9565

$$

13
2 follow-up statements
000 
WWUS54 KSHV 240149
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 PM CDT WED MAY 23 2007

TXC499-240230-
/O.CON.KSHV.SV.W.0178.000000T0000Z-070524T0230Z/
WOOD TX-
848 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WOOD COUNTY...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF 
MINEOLA TO 10 MILES NORTH OF HAWKINS...MOVING NORTHWEST AT 20 MPH.

HAIL TO NICKEL SIZE AND DOWNED TREES HAVE BEEN REPORTED WITH THIS LINE
OF STORMS EARLIER IN THE MINEOLA AND HAWKINS AREAS. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YANTIS...WINNSBORO AND QUITMAN

LAT...LON 3296 9521 3287 9517 3257 9516 3256 9518
      3262 9533 3260 9539 3263 9552 3272 9563
      3297 9565 3297 9565

$$

13
000 
WWUS54 KSHV 240225
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 PM CDT WED MAY 23 2007

TXC499-240234-
/O.EXP.KSHV.SV.W.0178.000000T0000Z-070524T0230Z/
WOOD TX-
924 PM CDT WED MAY 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY HAS BEEN 
CANCELLED...

THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY HAS BEEN CANCELLED
AS THE STORM HAS WEAKENED AND MOVED INTO RAINS COUNTY.

LAT...LON 3296 9521 3287 9517 3257 9516 3256 9518
      3262 9533 3260 9539 3263 9552 3272 9563
      3297 9565 3297 9565

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:22 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, May 23, 3:22 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT WED MAY 23 2007

.DISCUSSION...

UNSETTLED PATTERN AS WE FIND OURSELVES BETWEEN UPPER LEVEL HIGH
PRESSURE OVER AL/MS AND SOUTHWESTERLY FLOW ALOFT TO OUR WEST.
MOISTURE FLOW WILL FOCUS BEST CHANCE OF RAIN THE NEXT FEW DAYS
OVER OUR FAR W AND NW...WHILE THE RIDGE TO THE EAST WILL TRY TO
PUT A LID ON CONVECTION OVER NCTRL LA. COLD FRONT FROM THE NORTH
STILL LOOKS LIKE IT IS GOING TO BE UNABLE TO QUITE REACH THE CWA
THURSDAY...BUT WILL HELP TO FOCUS THE HIGHER POPS IN THAT GENERAL
DIRECTION AS MENTIONED.

NO PARTICULAR FEATURE TO REALLY KEY ON IN THE EXTENDED...JUST A
GENERAL DIRTY WEAK RIDGING THAT WILL ALLOW FOR AFTERNOON AND
EVENING CONVECTION. TEMPS WILL FLIRT WITH NEAR NORMAL READINGS FOR
MOST OF THE FORECAST. /17/

&&

.AVIATION...

MOST LOCATIONS IN THE FOUR STATE REGION EXPERIENCING VFR
CONDITIONS...WITH LOWEST CEILINGS RANGING FROM 035 TO 050 IN HEIGHT.
OUTSIDE OF THE SCATTERED SHOWERS AND THUNDERSTORMS SPREAD MAINLY
ACROSS LA AND SOUTHWEST AR THIS AFTERNOON...VFR CONDITIONS WILL
CONTINUE FOR THE REST OF WEDNESDAY AREA WIDE. CONVECTION IS
EXPECTED TO DIMINISH RAPIDLY ONCE THE SUN SETS THIS EVENING.

LOW STRATUS WILL BEGIN TO DEVELOP ACROSS THE REGION THURSDAY MORNING
BY AROUND 08Z...REDUCING CEILINGS TO MVFR AND IFR LEVELS. EXPECT
THESE CEILINGS TO GRADUALLY LIFT AFTER 14Z AS DAYTIME HEATING
INCREASES. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP ON THURSDAY AFTERNOON...MAINLY IN THE WESTERN HALF OF THE
FOUR STATE REGION...AHEAD OF AN APPROACHING COLD FRONT. /18/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  85  66  85 /  20  30  20  20
MLU  66  87  65  87 /  20  20  20  20
DEQ  64  82  65  81 /  20  40  30  50
TXK  66  84  65  84 /  20  30  30  40
ELD  64  86  64  85 /  20  20  20  20
TYR  68  83  67  82 /  20  40  40  50
GGG  68  84  66  83 /  20  40  40  40
LFK  68  85  67  84 /  20  50  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/18
Hazardous weather outlook, May 23, 12:00 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 23 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
AND EVENING. ISOLATED OCCURRENCES OF BRIEF HAIL OR HIGH WIND GUSTS
MAY OCCUR...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

17

In the hours before

Local storm report, May 23, 8:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             12 SW HENDERSON         32.03N 94.94W
05/23/2007  E0.75 INCH       RUSK               TX   PUBLIC

            PENNY SIZE HAIL REPORTED IN PLEASANT GROVE SOUTHWEST OF
            HENDERSON.

&&

MBERRY
Local storm report, May 23, 8:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             LINDALE                 32.51N 95.41W
05/23/2007  M1.75 INCH       SMITH              TX   LAW ENFORCEMENT

            LINDALE PD REPORTED GOLFBALL SIZE HAIL ON PEARL ST.

&&

12
Local storm report, May 23, 8:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             2 SW LINDALE            32.48N 95.43W
05/23/2007  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:19 PM CDTSevere Thunderstorm WarningSHVRusk26 min
May 23, 7:55 PM CDTSevere Thunderstorm WarningSHVSmith65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.